U.S. doctors online nowAsk doctors free
Merritt Island, FL
A 43-year-old female asked about a 65-year-old female:

What causes your inr level to go from 2.3 to 1.3 and i am in coumadin (warfarin)?

1 doctor answer3 doctors weighed in
Dr. Atique Mirza
Internal Medicine - Cardiology 32 years experience
Multiple factors: Coumadin (warfarin) interacts with a number of gods and medications. Please check the following link for detailed information. http://m.circ.ahajournals.org/content/119/8/e220.full.
Created for people with ongoing healthcare needs but benefits everyone.

Similar questions

A 39-year-old member asked:

Why might it be that my Coumadin (warfarin) levels go up and down continually?

1 doctor answer1 doctor weighed in
Dr. Timothy Wu
Vascular Surgery 19 years experience
INR: Coumadin (warfarin) affects certain factors in your blood responsible for blood clotting. While Coumadin (warfarin) prevents these from working properly, they are continually made by your liver and are replenished. This results in the inr going up and down, so your physician needs to adjust your Coumadin (warfarin) dose accordingly. Maintaining a routine diet makes adjusting Coumadin (warfarin) much easier.
Created for people with ongoing healthcare needs but benefits everyone.
A 37-year-old member asked:

What could be causing my Coumadin (warfarin) levels to go up and down continually?

1 doctor answer1 doctor weighed in
Dr. Michael Moran
Cardiology 25 years experience
Diet or generic...: Dietary foods can make Coumadin levels go up and down, so can certain medications. If all else is the same, the biggest cause is getting generic Coumadin (warfarin). The fda allows generic houses to be +/- 20% bio-equivalent of their trade name partners, so a dose could theoretically be off by as much by 40%. Ask your doctor to try trade name coumadin, be careful with a drug with a narrow range.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated May 22, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.